MAUDE Adverse Event Report: COOK INC CANTATA 2.8 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CANTATA 2.8 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing placement of a cantata 2.8 superselective microcatheter for an unspecified indication.The physician was using a competitors' guide wire within the catheter during placement.The physician attempted to flush the catheter with the guide wire in place to verify proper catheter tip placement; no fluid came out of the tip.The physician then removed the catheter and attempted to flush the device.It was reported that fluid went out of a hole on the side of the catheter.The customer opines that the "catheter has been holed by the guide wire." there are no reported adverse patient consequences related to this event.The device is available for evaluation, however it has not been returned to the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of dimensional verification, functional test, complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, specifications and quality control data, and a visual inspection were conducted during the investigation.One device with syringe attached to proximal fitting was received kinked in two locations along the proximal section of the catheter.One crimp was noted in the mid-section of the catheter.The end-hole of the catheter is open with no occlusion.A 0.025 in pin gauge was able to be inserted into the distal end.The outer diameter was measured with calipers and found to be 0.0345 in.Length was measured with a ruler and found to be 151 cm.A leak test was performed first with an open lumen.Water flowed out the end of the catheter and no leak was observed.The catheter was then clamped at the distal end.A pin hole leak was observed 54 cm from the proximal end.The presence of the hole was confirmed upon analysis, but no evidence was ever seen of the wire protruding through the hole.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be determined at this time.Per the quality engineering risk assessment, no further action is required.We will notify the appropriate personnel and monitoring will continue to be performed for similar complaints.

Brand Name
CANTATA 2.8 SUPERSELECTIVE MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6547003
Report Number1820334-2017-00885
Device Sequence Number13613323
Product Code KRA
UDI-Device Identifier10827002545363
UDI-Public(01)10827002545363(17)181110(10)6791487
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMCS-2.8-NT-150-15-HP
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE - PILOT - ABBOTT